Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes excessive hunger while on Paxil?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
Is it bad that im always hungry lately? I started paxil about 2.5 months ago for anxiety and i have been taking pantaloc consistantly for heart burn. Im 180 pounds, 5'11". These last 2 weeks ive been eating big lunches and big dinners and then late at night im hungry again.. I have anxiety so im asking because i think something is wrong with me for being so hungry like stomach cancer or something
Posted Sat, 9 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer:
Stomach

Detailed Answer:
Sorry to learn about your complaints.

Paxil has been reported to increase appetite in about 2 to 4 % of cases. So I would advise you to check with the prescribing doctor if this can be addressed in any way.

However, it would still be worthwhile looking into this symptom. When I see someone who presents to me with this set of complaints I typically order the following blood tests:

CBC
Electrolytes
Liver function tests
Kidney function tests
TSH
Glucose

And then I also consider doing an Ultrasound examination of the abdomen. Sometimes an upper gut 'Endoscopy' test is warranted to rule out inflammation of the gut lining. Ulcers in the duodenum make one feel like eating perpetually to alleviate the symptoms.

Check with your doctor how to proceed with this

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor